Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What side effects did you experience being on metoprolol(lopressor) ?

I take half of a 25mg in the morning and the other half at dinner time. I ve been dizzy, cold, tired, haven t been sleeping well, felt like my heart is racing and sometimes my blood pressure or my pulse are up in between doses. I m waiting to hear back from my cardiologist. I have a digital blood pressure monitor that I use to take my blood pressure and pulse. My bp was 130/96 this morning and my pulse was 96 before medication. Usually my diastolic blood pressure is higher. I have been on lopressor since April 27th. Before that I was on hctz.
Tue, 22 Jun 2010
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
  User's Response
's  Response
i felt the same way when i was on atenolol (very similar drug, both are beta blockers). you can feel cold, dizzy, and tired because it reduces the amount of blood your heart pumps. your body adjusts some to the side effects after a couple weeks. if you skip a dose or stop taking the medication suddenly, your heart can race, because your body adjusts to having the metoprolol in your system. when the metoprolol is no longer there, your heart rate and blood pressure increase. cutting the tablets into quarters and taking one in the morning and one at night may help, but ask your cardiologist before you do it. also, i know theyre little guys so cutting them into quarters might not work well. anyway, if you really dont like beta blockers you could see if he'll switch you to another drug like an ace inhibitor. dont just suddenly stop taking it or your problems can get worse. i didnt stay on atenolol very long bc i got too tired when i went jogging or swimming
  Anonymous's Response
Anonymous's  Response
The side effects of Lopressor include dizziness, diarrhea and vomiting. The side effects increase when they interact with certain medications like albuterol, Hydroxychloroquine, Insulin, Isocarboxazid and few other medications. You can find the full details on the drugs that interact and increase the intensity of the side effects at International Drug Mart
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Recently started taking levothyroxin for hypothyroidism. My arms have started going to sleep on the night since I began taking it. I had a parathyroidectomy a month prior to beginning the levothyroxin, and did experience some numbnes and tingling from low calcium, but didn t ever have my arms go to sleep. Taking extra calcium doesn t seem to help, so,I m wondering if it is a side affect of the levothyroxin.

doctor1 MD

I am 54, and have been on the pill since 2004. I had completed chemo for Non-Hodgkins 10 years ago and my doctor did not want me to experience the effects of menopause in my early 40 s. Now at 54, I have high blood pressure and she wants me to stop the low dosage pill. What will the side effects be? I haven t had a period in years, and she observed in an vaginal ultrasound that my overies have gotten smaller. I am mostly worried about the side of effects of menopause. By the way, I am completely cancer free.

doctor1 MD

Hi there. I am a 22 year-old female that is currently not on birth control. A little over a year ago, my doctor had given me sample packs of Lo Loestrin Fe (without requesting any bloodwork, physical exam, or other medical tests), in hopes that it would regulate my period to a monthly cycle; naturally, without being on any medication, I would have a normal period every other month. Also, he believed it would balance my hormones since I had unusual hair growth on my face and chest. Since I was given the Lo Loestrin Fe just before I left for a long-term study abroad (this was in August 2013) in Japan, I started taking the pill the Sunday after my menstrual cycle. I heard that spotting and period-like symptoms were common, so I was prepared for such. However, when the following month came around, and I expected a menstrual cycle, nothing happened. I didn t experience any side effects either; after that last period in August, I did not have another until that December, when I stopped taking the Lo Loestrin Fe. I returned to my doctor and told him what happened, to which he prescribed me YAZ (again, without any bloodwork or tests done). I am prone to side effects and refused to take this form of birth control. As mentioned before, I am not on any birth control now, and since December 2013, my period has been normal AND regular. I returned to Japan that following January and have been perfectly healthy since. But now that I sexually active with my boyfriend, I want that extra measure of protection, despite the fact that we are very careful about our activity and always use condoms. Obtaining a prescription for birth control is quite difficult and rather expensive here. However, I do have a 3-month supply of Lo Loestrin Fe with me, which would be enough until I could find a new doctor when I return to the US in December. So my question to you is, for the time being, would it be worth to take the Lo Loestrin Fe or simply wait? Thank you for your time.

Recent questions on  Heart failure

doctor1 MD

i m from kolkata ( india ) my father is sufering from heart failure , he is having dialysis 3 time in a weak , acording to doctors his left heart is not working thats y due to less pumping of heart kidney cant work properly , so he is not passing urinne so he is on dylasis , can stem cell tharaphy can help me to recover his heart , and where i can find a doctor regarding stem cell tharaphy in kolkta , plz advice me , my father age is 75

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Difficult to have an evacuation, I feel blocked and have tried several attempts to become regular with an enema, Relaxant, Maxtor with no success yet. I have heart failure, kidney failure I am 81 years and diabetic.

doctor1 MD

A while back ago i suffered from heart failure... i was wondering because then as well as now my right leg gives out on me it feels weak and the moment i put pressure on it... it gives out... can you tell me whats going on? Or atleast help me in figureing it out?

doctor1 MD

My grandfather is 89 years old and is in heart failure. The opening in his arotic valve is about the size of a pin hole and he cannot pass blood through it. He has been in and out of the hospital 8 times since december and is in congestive heart failure. When we found out about this 4 years ago, we did not do the surgery because it was too high risk but now we have no choice but to do it. What are the chances of recovery?

doctor1 MD

I have very shortness of breath will divan help this ?

doctor1 MD

I am a patient with a condition called Left Bundle Block. A relatvely new drug was used to treat my condition with promising sucess called Levosimendan at the American Hospital in Paris It is hoped That further treatment with Levosimendan may help...

doctor1 MD

I walked upstairs and was slightly out of breath. I sat down and noticed my heart rate was elevated but no pain or discomfort. I then noticed I could see my heart rate in my eyes as it caused them to pulse. I'm just wondering if that is a problem.